MAUDE Adverse Event Report: COOK INC LUNDERQUIST-RING TORQUE INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC LUNDERQUIST-RING TORQUE INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a lunderquist-ring torque interventional wire guide unraveled during preparation for a procedure.The unraveling occurred prior to patient contact and was noted at the proximal end of the wire.It was also noted that the wire guide insertion tool was not inserted through the valve assembly or hub of the guiding sheath before the tip of the wire guide was inserted.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Initial reporter ¿ occupation: supply coordinator.Pma/510(k) #: k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation evaluation: on (b)(6) 2022, (b)(6) (united states) contacted cook stating that during preparation for a procedure the lunderquist-ring torque interventional wire guide (rpn: thsf-35-125-thg, lot: 14385946) to be used unraveled at the hub.There were no adverse effects for the patient due to the wire not being used.The patient did not experience any additional procedures due to this occurrence.The wire guide insertion tool was not inserted through the valve assembly or hub of the guiding sheath before the tip of the wire guide was inserted.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), manufacturing instructions (mi) and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One prior to use lunderquist-ring torque interventional wire guide was received.Upon a visual examination, there was a slight coil elongation.It was less than 1mm confirmed at the bottom of the first anchor solder, closest to the distal weld.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that the product is 100% inspected for nonconformances during the manufacturing process.The device history record (dhr) for lot 14385946 was reviewed and found three relevant nonconformances.Two nonconformances were for a stretched coil, with each being scrapped.One nonconformance was for a bent or kinked wire with three being scrapped.It should be noted there are two other complaints associated with lot 14385946 for the same failure from the same customer.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet, t_fcwg_rev1.In the how supplied section it states: upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered from reviews of the dmr, the dhr, and the device failure analysis, cook was not able to find evidence the product was manufactured out of specification.There is no evidence of non-conforming material in house or in the field.Based on the information provided, examination of the returned product and the results of our investigation, a definitive cause for the failure could not be established.It is possible that the failure could be due to a component failure or due to damage incurred during transport.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LUNDERQUIST-RING TORQUE INTERVENTIONAL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13801485
Report Number1820334-2022-00414
Device Sequence Number4005991
Product Code DQX
UDI-Device Identifier00827002270312
UDI-Public(01)00827002270312(17)261217(10)14385946
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHSF-35-125-THG
Device Lot Number14385946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown